Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Advice for Moms Advice for Moms

Please help me!!

Posted by on Oct. 4, 2012 at 1:08 AM
  • 18 Replies

Help me! I am so scared right now.

I have been taking Effexor for 6 months now.
I found out I was pregnant and was told to stop taking it.

I have been off of it for three days and have been experiencing withdrawl symptoms.
I feel like I have been on some sort of hard core drug with the way this is making me feel.

I get brain zaps like horrible, and with that, my heart rate speeds up.
I have no appetite. I am walking around in a daze. Hot flashes. My arm twitches sometimes.
I can hardly fall asleep and when I do I hve horrible nightmares!!

Today I was feeling really crappy, I was in the bathroom and looked into the hall way to see
my daughter standing there.I started talking to her an looked into the hall way again and she was gone.
I thought it ws odd and went to look for her, .. she was asleep on the couch. I have hallucinated twice more since then.

I am so frightened. If I go to the ER and tell the whats going on, will they put me in a straight jacket??
My vertigo is so bad now that I cannot drive easily - and I have never had vertigo before now.
I tried discussing it once with my PCP that put me on it, when I once forgot a dose and got a smaller but similar feeling and she just basically said it was all in my head, that I was completely fine. As in, I was making a bigger deal out of it then it should of been.

. I have researched it - and many people have had these reactions. They take different drugs - but I don't want to take a different anti deressant just to relieve THIS anti depressant withdrawl. PLEASE help me

by on Oct. 4, 2012 at 1:08 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
frndlyfn
by Platinum Member on Oct. 4, 2012 at 1:10 AM
1 mom liked this

Well duh it is all in your head since the brain is processing the withdrawal stage of medication.  IF it gets bad enough yes go to ER.. Withdrawal could cause a miscarriage of pregnancy since body is stressing out.

wodntulk2kno1
by on Oct. 4, 2012 at 1:12 AM
2 moms liked this
Go to the er. You can not stop cold turkey on that medicine. It could be dangerous. This is no joke. Look it up everything your going through is part of the withdrawals and you should of been told you need to ween off of it.
Posted on CafeMom Mobile
julie714
by on Oct. 4, 2012 at 9:30 AM
Maybe you have anxiety, I suffer from Anxiety and there are days when I feel fine but then when I start to feel those symptoms I panic and feel worst. My symptoms are chest pain face numbness I also.get hot flashes diarrhea, shooting pains anywhere my body in my head. Its all in our heads, when does help a little bit is talking a walk. Personally I don't have a lot time to walk but when I do I feel so much better after. Hope you feel.better.
Posted on CafeMom Mobile
TeaHound
by on Oct. 4, 2012 at 9:43 AM
Don't know about Effexor, but here's a BUMP!!!
Posted on CafeMom Mobile
susie3g
by on Oct. 4, 2012 at 9:45 AM
I agree with this!

Quoting wodntulk2kno1:

Go to the er. You can not stop cold turkey on that medicine. It could be dangerous. This is no joke. Look it up everything your going through is part of the withdrawals and you should of been told you need to ween off of it.
Posted on CafeMom Mobile
robyann
by on Oct. 4, 2012 at 10:33 AM

 Effexor is a strong drug, they tell you it is not addictive, they lie! I was on it for several years along with depokot (which is another bad drug).  You just have to stick it out and go through the withdraws. They should begin to ease up now. If the dr puts you on another drug you'll then just be addicted to that. All you can do is go through it, either now or later. Try to get some help at home, a friend, or older child, whatever you can get, sleep as much as you possible can, make sure to eat and drink. It is an addiction you are fighting and you can win. I did, twice! After I was off those drugs, I got caught up in that whole drug thing again. I was put on Lyrica, they said it is not addictive, that is a big lie too! I eventually took myself off that too, and that was even worse than the Effexor withdraws! But  I did it, you have to be strong and know that you can get through this. If you want to talk more about this pm me.

MalihaKhan
by on Oct. 4, 2012 at 11:20 AM
1 mom liked this

Please see a doctor right away. It is very important that you go to the ER or your family doctor right away or contact your OB Gyn - check this link:

http://www.livestrong.com/article/116606-side-effects-quitting-effexor-cold/

CoeyG
by on Oct. 4, 2012 at 12:35 PM
1 mom liked this

Go to the er

Sunshine257
by on Oct. 4, 2012 at 12:39 PM
Yeah if your having withdrawles so is the baby and you could miscarry. I would go to the ER. They aren't going to put you in a straight jacket.


Quoting frndlyfn:

Well duh it is all in your head since the brain is processing the withdrawal stage of medication.  IF it gets bad enough yes go to ER.. Withdrawal could cause a miscarriage of pregnancy since body is stressing out.


Posted on CafeMom Mobile
marisab
by on Oct. 4, 2012 at 12:55 PM

BUMP!

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN